Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Diagnosed with pre-diabetes. Recommended to take janumet. Has stomach pain, headache, vomiting and loss of appetite. Related?

User rating for this question
Answered by

Practicing since : 2000
Answered : 103 Questions

My mother was diagnosed with pre-diabetes in April 25, 2013 and recommended to take janumet 50/850mg twice a day. After taking janumet she has stomach pain, headache, vomiting and loss of appetite. After all these symptoms she may continue to take janumet or stop to take it?

Posted Mon, 20 May 2013 in Diabetes
Answered by Dr. Amit Rajput 7 hours later

Thank you for posting on XXXXXXX

The symptoms you have mentioned are a known side effects of Januvia (or Janumet) experienced by certain group of people, though not everybody.

You can ask your physician to reassess her and reduce Janumet's dose or to shift her to other drugs like metformin or pioglitazone or the combination.

Hope I have answered your query. I will be available to answer your follow up queries, if any.

Above answer was peer-reviewed by
Follow-up: Diagnosed with pre-diabetes. Recommended to take janumet. Has stomach pain, headache, vomiting and loss of appetite. Related? 1 hour later

Thanks for your answer.
One more question:
Janumet is a treatment for prediabetes (before Type 2) or for diabetes with Type 2.
Is it possible that after one year using Janumet she will not have diabetes at all?
and will not use any treatment for diabetes

Answered by Dr. Amit Rajput 2 hours later
Hello and thanks again,

Janumet can be used both for Prediabetes as well as diabetes. It would prolong the manifestation of XXXXXXX diabetes in her, if it is progressing. If she has strong family history (or rising sugar trend) before the initiation of Janumet, there is a strong probability that she would develop diabetes in future. Janumet would be a good drug to prevent or prolong diabetes in her.

It is said that diabetes is forever. More than 50% of the prediabetics progress to diabetes. If she belongs to this 50% group, her sugars will progress further after stopping the drug.

However, Janumet (sitagliptin+metformin) is one of the safest drug known to man. And is a good drug to prevent or prolong the progression of diabetes. I will advise you to monitor her sugars every month atleast.

Hope my answer is adequate and helpful to you. Hope this clarifies your doubts. Let me know if I have missed out on any concerns.

Please accept my answer if you do not have further queries.

Wish you Good Health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor